Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Component-by-component construction of good lattice rules


Authors: I. H. Sloan and A. V. Reztsov
Journal: Math. Comp. 71 (2002), 263-273
MSC (2000): Primary 65D30, 65D32
DOI: https://doi.org/10.1090/S0025-5718-01-01342-4
Published electronically: October 4, 2001
MathSciNet review: 1862999
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper provides a novel approach to the construction of good lattice rules for the integration of Korobov classes of periodic functions over the unit $ s$-dimensional cube. Theorems are proved which justify the construction of good lattice rules one component at a time - that is, the lattice rule for dimension $ s+1 $ is obtained from the rule for dimension $ s $ by searching over all possible choices of the $ (s+1)$th component, while keeping all the existing components unchanged. The construction, which goes against accepted wisdom, is illustrated by numerical examples. The construction is particularly useful if the components of the integrand are ordered, in the sense that the first component is more important than the second, and so on.


References [Enhancements On Off] (What's this?)

  • 1. Bahvalov, N.S. (1959) On approximate calculation of multiple integrals. (Russian) Vestnik Moskovskogo Universiteta. Seriya Matematiki, Mehaniki, etc. 4. pp. 3-18. MR 22:6077
  • 2. Disney, S.A.R. and Sloan, I.H. (1991) Error bounds for the method of good lattice points. Mathematics of Computation. 56. pp. 257-266. MR 91m:65068
  • 3. Haber, S. (1972) Experiments on optimal coefficients. In: Applications of number theory to numerical analysis (Ed S.K. Zaremba). pp. 11-37. Academic Press, New York. MR 52:12300
  • 4. Hardy, G.H., Littlewood, J.E. and Polya, G. (1934) Inequalities. Cambridge University Press, Cambridge.
  • 5. Korobov, N.M. (1963) Number-theoretical methods in approximate analysis. (Russian) Fizmatgiz, Moscow. MR 28:716
  • 6. Krommer, A.R. and Ueberhuber, C.W. (1998) Computational integration. SIAM, Philadelphia. MR 99g:65027
  • 7. Lyness, J.N. and Sorevik, T. (1991) A search program for finding optimal integration lattices. Computing. 47, pp. 103-120. MR 92k:65037
  • 8. Maisonneuve, D. (1972) Recherche et utilisation des``bons trellis''. programmation et resultats numeriques. (French) In: Applications of number theory to numerical analysis (Ed S.K. Zaremba). pp. 121-201. Academic Press, New York. MR 49:8270
  • 9. Niederreiter, H. (1978) Quasi-Monte Carlo methods and pseudo-random numbers. Bulletin of the American Mathematical Society. 84. pp. 957-1041. MR 80d:65016
  • 10. Saltykov, A.I. (1963) Tables for computation of multiple integrals using the method of optimal coefficients. (Russian) Zhurnal Vychislitel'noi Matematiki i Matematicheskoi Fiziki. English translation: U.S.S.R. Computational Mathematics and Mathematical Physics. 3. pp. 235-242. MR 27:962
  • 11. Sharygin. I.F. (1963) A lower estimate for the error of quadrature formulas for certain class of functions. (Russian) Zhurnal Vychislitel'noi Matematiki i Matematicheskoi Fiziki. English translation: U.S.S.R. Computational Mathematics and Mathematical Physics. 3. pp. 489-497.
  • 12. Sloan, I.H. and Joe, S. (1994) Lattice methods for multiple integration. Clarendon Press, Oxford. MR 98a:65026
  • 13. Sloan, I.H. and Reztsov, A.V. (2000) Component-by-component construction of good lattice rules. Applied Mathematics Report AMR00/8, School of Mathematics, University of New South Wales. Also see WWW-version of this report at http://www.maths.unsw.edu.au/applied/reports/amr00.html.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65D30, 65D32

Retrieve articles in all journals with MSC (2000): 65D30, 65D32


Additional Information

I. H. Sloan
Affiliation: School of Mathematics, University of New South Wales, Sydney, New South Wales 2052, Australia
Email: i.sloan@unsw.edu.au

A. V. Reztsov
Affiliation: School of Mathematics, University of New South Wales, Sydney, New South Wales 2052, Australia

DOI: https://doi.org/10.1090/S0025-5718-01-01342-4
Received by editor(s): May 5, 2000
Published electronically: October 4, 2001
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society